Heavy Snow, Baker
- When
- December 28, 11:00 AM PST to December 29, 12:00 AM PST
- Where
- Baker forecast zone
- Reported by
- TRAINED SPOTTER
- Coordinates
- 44.709, -117.675 (the zone’s center; the record gives no point)
1 heavy snow, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before the first event at Dec 28, 3:30 AM PST, 7 hours 30 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
430 AM MST WED DEC 28 2005
.SHORT TERM...FOR SOUTHWEST IDAHO AND SOUTHEAST OREGON TODAY THROUGH
THURSDAY. LATEST PROGRESSIVE EASTERN PACIFIC S/WV TROUGH IN THE
SERIES OF SYSTEMS TO MOVE THROUGH WESTERN NORTH AMERICA L/WV HIGH
PRESSURE RIDGE WAS NEAR 130W AT 11Z WITH ASSOCIATED SURFACE COLD
FRONT NEARING NORTHWEST COAST. SATELLITE PIXS SHOW VERY COLD POOL
AIR MASS WITH THIS SYSTEM BETWEEN 130-140W. TROUGH HAS SHEARED
OVERNIGHT WITH NORTHERN PORTION OFFSHORE WA LIFTING NORTH WHILE
SOUTHERN VORT CENTER OFFSHORE NORTHERN CA TO PUSH EAST ACROSS REGION
TODAY. 00Z MODEL TIMING DIFFERED WITH GFS FASTEST. BUT 06Z GFS HAS
SLOWED TO 00/06Z NAM SPEED OF PUSHING COLD FRONT ACROSS WESTERN
WA/ORE THIS MORNING REACHING SOUTHEAST ORE ZONES THIS AFTERNOON THEN
MOVE FRONTAL BAND THROUGH SOUTHWEST ID ZONES THIS EVENING. AHEAD OF
APPROACHING FRONT STRONG/VERY MOIST SOUTHWESTERLY FLOW CONTINUES
WIDESPREAD MOUNTAIN SNOW/VALLEY RAINS OVER CWFA WITH SNOW LEVEL
NORTHERN MOUNTAIN ZONES 6.5-7.5K TODAY AND SOUTHERN ZONES +7K. SNOW
ACCUMULATIONS STILL ABOVE WARNING LEVELS NORTHERN ZONES. AS FRONT
MOVES THROUGH CWFA THIS AFTERNOON/EVENING SNOW LEVEL FALL QUICKLY IN
COLDER POST-FRONTAL AIR MASS TO 4-5K THIS EVENING AND 3-4K BY THU
MORNING. WITH GOOD OROGRAPHIC LIFT ALONG FRONTAL BOUNDARY AND VERY
MOIST AIR MASS WILL EXTEND HEAVY SNOW WARNING IN WEST CENTRAL/BOI
MOUNTAINS THROUGH TONIGHT TO 12Z THU AS SNOW CHANGES TO SNOW SHOWERS
AND SNOW LEVELS LOWER. DRYING CONTINUES THU AS WESTERN RIDGE TRIES
TO REBUILD AHEAD OF NEXT APPROACHING EASTERN PACIFIC TROUGH
SCHEDULED FOR AROUND FRI. MAX TEMPS TODAY STILL 5-10 DEGREES ABOVE
NORMAL IN PRE-FRONTAL WARM SECTOR BUT COOL SIGNIFICANTLY THU 5-10
DEGREES TO RETURN TO NEAR NORMAL LEVELS.
.LONG TERM...THURSDAY NIGHT THROUGH TUESDAY...MODELS IN FAIRLY GOOD
AGREEMENT WITH SOME MINOR TIMING DIFFERENCES. FORECAST AREA TO
REMAIN IN A MOIST SOUTHWEST FLOW EARLY INTO THE NEW YEAR.
CONFIDENCE IS HIGH WITH THIS PATTERN BUT SOME UNCERTAINTY AS TIMING
OF PRECIPITATION. MODELS INDICATE THAT THERE WILL BE BRIEF BREAKS
IN THE PRECIPITATION BUT BEING OUT THIS FAR TIMING OF THE BREAKS
WILL BE DIFFICULT. WILL GO WITH A BROAD BRUSH OF THE POPS AND WILL
NOT TRY AND TIME ANY BREAKS. HAVE NOT MADE ANY CHANGES TO THE POPS
AND WILL KEEP ABOVE CLIMATOLOGY WITH A CHANCE OF PRECIPITATION IN
THE VALLEYS AND LIKELY IN THE MOUNTAINS. TEMPERATURES WILL NOT
CHANGE MUCH AND WILL REMAIN ABOVE NORMAL DUE TO THE CLOUD COVER AND
THE WARMER SOUTHWEST FLOW OVER THE AREA. TIGHTER GRADIENT AS EACH
SHORT WAVE PASSES WILL GIVE WINDY CONDITIONS.
&&
.AVIATION...MAINLY VFR CONDITIONS THIS MORNING AS THERE IS A BREAK
IN THE PRECIPITATION BUT BY THIS AFTERNOON PRECIPITATION WILL SPREAD
OVER SOUTHEAST OREGON AND SOUTHWEST IDAHO FOR AREAS OF MVFR AND
LOCAL IFR CONDITIONS AND WILL CONTINUE THROUGH TONIGHT. A MAJORITY
OF IFR CONDITIONS WILL REMAIN OVER THE HIGHER ELEVATIONS WHERE SNOW
ABOVE 5000 FEET MSL WILL REDUCE VISIBILITIES AND LOW CLOUDS WILL
OBSCURE THE TERRAIN. LOWER ELEVATIONS WILL REMAIN PREDOMINANTLY VFR
WITH LOCAL IFR CONDITIONS THROUGH TONIGHT.
&&
.BOI WATCHES/WARNINGS/ADVISORIES...
ID...HEAVY SNOW WARNING WEST CENTRAL MOUNTAINS ABOVE 5000 FEET
AND BOISE MOUNTAINS ABOVE 5500 FEET UNTIL 5 AM MST THU.
OR...SNOW ADVISORY BAKER COUNTY UNTIL 4 AM PST WED.
WEATHER.GOV/BOISE
SHORT TERM.............KP
LONG TERM/AVIATION..JA-MHHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BOISE ID 501 AM MST WED DEC 28 2005 IDZ011>016-028>030-ORZ061>064-291215- WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS- UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY- CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY- HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY- LOWER TREASURE VALLEY OR- 401 AM PST WED DEC 28 2005 /501 AM MST WED DEC 28 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON AND SOUTHEAST OREGON. .DAY ONE...TODAY AND TONIGHT A HEAVY SNOW WARNING IS IN EFFECT UNTIL 5AM MST THURSDAY FOR THE WEST CENTRAL AND BOISE MOUNTAINS. A PACIFIC STORM WILL BRING WIDESPREAD VALLEY RAIN AND MOUNTAIN SNOW. MOUNTAINS WILL CHANGE OVER TO SNOW TONIGHT AS SNOW LEVELS LOWER FROM 7000 FEET TO BETWEEN 3000 AND 4000 FEET IN THE EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SNOW WILL TAPER OFF THURSDAY MORNING AS THIS SYSTEM MOVES EAST. EXPECT PRECIPITATION TO CONTINUE THROUGHOUT THE WEEK AS A SERIES OF PACIFIC WAVES MAKE THEIR WAY EAST. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS.
The national radar mosaic for the moment the first event began.
1 heavy snow. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oregon in 2005Every state in 2005This day in weather historyWarnings in Oregon, December 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5482812.